Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SWITCHING MEDICINES
Feb 10, 2001

I'm 40, male, HIV+ for 11 years. I've been taking 3TC + d4T + indinavir for 2 years. My viral load has been undetectable (< 50 copies), CD4 is around 1000, my testosterone level's normal but I've lost 11Kg. I'm realy worried about my weight and my appearance. Must I switch the current regimen? If I switch d4T and indinavir for abacavir and efavirenz (as my doc is suggesting me)is it possible gain weight? What else could you recommend me? Thanks a lot for your answer. T.F.

Response from Dr. Dieterich

Dear TF, That sounds like a logical switch to me. You may be suffering from lipoatrophy from the medications seem to be to blame not the HIV. There is really no downside to switching meds as long as you are undetectable. Go for it! DTD



Previous
Question about
Next
Losing weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement